Weeping face! Help!

Hi everyone. I’ve been struggling since end of January having yellow liquid oozing out of my face and then crusting. I wash it off and the cycle starts all over again. They put me on two rounds of antibiotics and steroids but it keeps coming back after I taper off the steroids. Now I’m on my 10th day of low dose Doxycycline 2x a day, metronidazole topical cream 2x a day and sodium sulfacrtamide 10% sulfur 5% cleanser. I also use Cerave moisturizing cream multiple times a day and vanicream moisturizing cream as well. It never seems to end. I’ve been feeling really depressed because my face is so swollen, itchy, and red every day. I wake up with yellow crusts all over my face and they form as the day goes on. I’m so ashamed of going outside and even seeing my family.

I don’t know what else to do! Has anyone else experienced this? Is this really rosacea? Please see photos.

Redacted by Tso: uploaded photos with eyes covered, from before the topical steroids:

1 Like

Welcome at the forum Ang3licdreamer.
The first thing I think about is topical steroid withdrawal syndrome (TSWS/TWS/TSA). TSW is able to give crusts by itself, apart from the oozing yellow crusts problem.

I experienced TSW myself when I was given triamcinolone (a topical steroid) to fight the oozing yellow crusts. It did help to make the lesions disappear while using it, but it also made my skin weak. And when stopping with it, the oozing lesions come back much worse with a rebound effect, because the skin gets addicted to the topical steroid. Half-way during the TSW, I was able to get Soolantra (which was a very new product back then, only available in a few countries), after which things went better, quicker than I would expect.

I cannot say whether you have the oozing yellow crust problem that most of us here have. You could compare with these photos: What does it look like? (photos) or maybe post a photo from the time you didn’t use the steroids yet, showing oozing yellow crusts?

If it does match the oozing yellow crusts problem, then I (I’m not a doctor) would suggest to lowely stop using the steroids if you’re still using them and to start with Soolantra (a topical cream, available on prescription). And to finish the doxycycline cure, stop with metronidazole and stop with the cleanser.
(Doxycyline doesn’t work for most people here, including me. Soolantra can be seen as an effective alternative to topical metronidazole, while metronidazole has no clear effect on the oozing yellow crusts.)

(By private message, I have just covered the eyes from the photos and uploaded photos from before the topical steroids.)

I’m not completely sure if it’s the same thing that most of us here have, but it could easily be the same thing.
But I would definitely try to avoid the topical steroids, and to start with Soolantra if you don’t get improvements with your current regimen.

In the private message, you said that you got this in the weekend after waking up. Did you get this in just one night? Did you have any idea about what could have triggered it?

Hi @Ang3licdreamer

I know that this is horrible for you but I am sure you will find a solution. It’s good you found this group as we have been there and understand what you are going through. Try to stay positive - it’s not your fault this is happening and you deserve to be rid of it. Looking at the photos it may be the same thing that many of us on this forum have - I think I can see lesions which are rosacea like pustules. Do you get these rosacea papules and pustules which when they burst ooze the liquid which then forms a yellow crust? If so then I would highly recommend asking your doctor or dermatologist to prescribe Soolantra cream (it’s called Rosiver in Canada). You need to use the cream for around 2-3 months and things may get worse initially. You need to continue using it through this period. When it starts working you should notice that your skin becomes more oily again and you will not need much moisturizer. And the number and nature of the lesions will change. My theory is that this condition is caused either by demodex mites or bacteria that live on demodex. I think that they block the pore in some way and prevent the normal secretion of sebum to keep your skin moisturized - so the skin becomes really dry. I am not a doctor so do not know for sure but after using Rosiver for a while my skin became much less dry and it’s whole texture changed. I was suffering from dandruff and seb derm as well as rosacea and it all disappeared after using Rosiver. It is amazing! The cream is quite expensive unless you have insurance but you don’t need to use much and it lasts for a long time (my last tube lasted a year and cost about CAD $220). I truly wish you all the best and hope you keep us updated with your progress as it’s always good to hear when people recover. Look after yourself.